Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 126, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Aug 3, 2021, 9:42 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2021, 9:42 PM EDT (01:42 UTC)
- Expired
- Aug 3, 2021, 10:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 3, 2:55 PM EDT, 6 hours 47 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM EDT, 6 hours 47 minutes before
Area Forecast Discussion National Weather Service Key West FL 255 PM EDT Tue Aug 3 2021 .DISCUSSION... KBYX radar is detecting scattered to numerous showers and thunderstorms in the Gulf of Mexico and across much of South Florida. This is attributed to a convergent zone ahead an a surface trough entrenched over the Gulf coast and the Florida Panhandle. A weak ridge remains in place over the Atlantic, with the axis extending across South Florida. The interaction of these features has resulted in mainly weak southerly low-level flow for the Florida Keys island chain and the adjacent coastal waters. The southerly flow is advecting dry air from Cuba northward, with GOES-16 visible satellite highlighting little in the way of cloud cover upstream of the Keys in the Straits of Florida. In addition, NASA-modeled products show a wave of Saharan Air Layer (SAL) dusty dry air pushing into the Bahamas and eventually in the CWA tonight through tomorrow. With forecast soundings also indicating a weak inversion near the surface for these periods, have elected to lower PoPs for tonight and tomorrow forecast periods to below- normal levels. Thereafter, there is some indication that the environment will once again moisten up, as the low-level flow shifts to the east to southeast. A Tropical Upper Tropospheric Trough (TUTT) cell currently in the Atlantic is progged to push westward south of Cuba Thursday and Thursday night and if the periphery remains close enough, this may provide a source for large-scale ascent, which will be monitored. Outside of this, and near- normal moisture profiles seems to suggest an extended period of near- normal rain chances (around 30%) for Friday through the early part of next week, as the ridge strengthens and becomes firmly planted over the south- central Florida Peninsula. && .MARINE... No watches, warnings, or advisories are in effect for the Florida Keys coastal waters. From synopsis, a weak ridge axis extending across South Florida will maintain light to occasionally moderate southeast to south breezes over the Florida Keys coastal waters tonight through Wednesday night and generally below normal rain chances. An upper-level trough will push westward in the towards Cuba Thursday and Thursday night, with a stronger ridge building across the Atlantic and into Central Florida over the weekend and into early next week. This will prompt freshening east to southeasterly breezes and a return to near-normal rain and thunder chances. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals through the overnight. There is a slight chance of showers developing and moving across the MTH terminal, however confidence is too low to include in the current TAF cycle. Breezes will back from the southwest to the southeast and freshen late tonight. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...BT Aviation/Nowcasts....LIW Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 3, 5:45 AM EDT, 15 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 545 AM EDT Tue Aug 3 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-040945- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 545 AM EDT Tue Aug 3 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will be possible today and tonight. The primary thunderstorm hazards will be lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated to scattered thunderstorms will remain possible through the Sunday. The primary thunderstorm hazards will be lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:09 PM EDT | Special Marine Warning | KEY | 66 min | |
| Aug 3, 9:19 PM EDT | Special Marine Warning | KEY | 16 min | |
| Aug 4, 9:37 AM EDT | Special Marine Warning | KEY | 7 min | |
| Aug 4, 3:30 PM EDT | Special Marine Warning | KEY | 30 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.